Swift Headline
Latest News and Updates

Tot’s withdrawal to eczema cream leaves him with sores so bad people thought he had leprosy – World News

Savannah LaQua, 25, says doctors failed to warn her that little Boaz’ skin could become ‘addicted’ to the steroid cream after she began applying it to treat mild eczema.

Savannah LaQua and her son, Boaz LaQua

The mum of a toddler with eczema claims her boy was mistaken for ‘a leper’ after his skin erupted into painful, weeping sores when she stopped treating his skin with steroid cream.

Savannah LaQua, 25, says doctors failed to warn her that little Boaz’ skin could become ‘addicted’ to the cream after she began applying it to treat mild eczema.

She began applying the cream to treat his skin when Boaz was just four months old – but after weaning the tot off the cream six months ago on the advice of a friend, Savannah noticed weeping sores and scabs erupt all over his body due to something called Topical Steroid Withdrawal.

The two-year-old boy was left bedbound for weeks at a time and forced to sleep with socks taped to his hands so he wouldn’t scratch his skin.

Painful-looking pictures show Boaz’s entire body covered in red and angry open wounds with piles of flaked skin covering his clothes.

Have you got a story that you think we should feature? Email us at webnews@mirror.co.uk








Boaz’ severe reaction is believed to have be caused by a withdrawal experience of the steroid in the cream
(

Image:

Kennedy News and Media)










Boaz was forced to sleep with socks taped to his hands so he wouldn’t scratch his eczema-prone skin
(

Image:

Kennedy News and Media)



The severe reaction is believed to be caused by a withdrawal experience of the steroid in the cream.

Now, the stay-at-home mum is avoiding using any lotions and only bathing Boaz once per week. She is sharing her story to raise awareness of the painful condition.

Savannah, from Forest Lake, Minnesota, US, said the red rashes and bumps began to appear around two months after she completely stopped using the cream.

“They were just getting worse every day,” she said.

“It got to the point where he would be bedridden for a week at a time because he was covered in sores across his entire body.








Mum Savannah said her tot was covered in sores all over his body
(

Image:

Kennedy News and Media)



“He was struggling to walk because his body was hurting so bad. It was horrible to see, the worst thing I’ve ever been through.”

Savannah said they had people say he looked as though he had leprosy, because he was covered in sores and his skin was scaly and rough.

It was stressful, she said, as they didn’t know much about topical steroid withdrawal, so didn’t know whether he would fully recover.

“We had to tape socks to his hands because he was constantly scratching. It was like chronic itchiness and there were open sores,” she said.




The tiny tot was forced to stay in bed for weeks at a time as it was too painful for him to move and he couldn’t go out in the heat.

While bed bound, Savannah had to constantly monitor him to ensure he wasn’t scratching his skin and making himself bleed.

“He wasn’t living the life of a normal two-year-old,” she said.

Savannah had diligently applied the creams twice a day for more than a year after Boaz suffered with mild eczema behind his knees from the age of three months.

But when a friend warned her about the harmful side effects of using them for so long, she decided to wean Boaz off them completely.

She is claiming no one told her that you weren’t meant to use those kinds of creams for more than ten days.

Six months after ditching the cream, Boaz is starting to slowly recover but Savannah is sharing her son’s story in a bid to raise awareness.

“Parents should trust their own instincts, know their own child and do their own research,” she said.

“I’m ashamed because I didn’t look into it myself.”

While Topical Steroid Withdrawal can take years to recover from, Savannah hoped his skin would regenerate quicker due to his youth.

“He’s so much happier in himself now but there’s a long way to go,” she said.

WHAT IS TOPICAL STEROID WITHDRAWAL?

The term ‘topical steroid withdrawal’ (also referred to as topical steroid addiction or red skin syndrome) refers to a constellation of symptoms that may emerge in the days and weeks after a person stops using topical steroid medication.

The potentially debilitating symptoms of TSW can include burning, weeping, flaking, shedding, peeling, spreading, swelling, redness, wrinkling, thin skin, pus-filled bumps, cracking, itching, nodules, pain, insomnia, hair loss, shivering, fatigue, depression and disability.

Get all the latest news sent to your inbox. Sign up for the free Mirror newsletter

Read original article here

Denial of responsibility! Swiftheadline is an automatic aggregator around the global media. All the content are available free on Internet. We have just arranged it in one platform for educational purpose only. In each content, the hyperlink to the primary source is specified. All trademarks belong to their rightful owners, all materials to their authors. If you are the owner of the content and do not want us to publish your materials on our website, please contact us by email – admin@swiftheadline.com. The content will be deleted within 24 hours.

Leave A Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.